MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after implantation the pre-loaded diu225 model intraocular lens (iol) was pushed from eye due to high increased intraocular pressure (iop).The iol was removed and replaced with a diu225 23.5 diopter iol during the same procedure.There was no incision enlargement, no sutures, no procedural delays, and no medical attention was required however, an unplanned vitrectomy was performed.It is unknown if medication was prescribed.The iol directions for use were followed.Patient's daily activities were not significantly affected.Patient status was reported as fully recovered.It was indicated the iol itself was discarded however, the injector is available for return.Patient information cannot be provided due to personal data privacy legislation/policy.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-2 patient age/date of birth: patient information cannot be provided due to personal data privacy legislation/policy.Section a-3a patient sex: patient information cannot be provided due to personal data privacy legislation/policy.Section a-3b patient gender: patient information cannot be provided due to personal data privacy legislation/policy.Section a-4 patient weight: patient information cannot be provided due to personal data privacy legislation/policy.Section a-5 patient ethnicity: patient information cannot be provided due to personal data privacy legislation/policy.Section a-6 patient race: patient information cannot be provided due to personal data privacy legislation/policy.Section d-6a date implanted: not applicable as the iol was removed and replaced during the initial procedure.Section d-6b date explanted: not applicable as the iol was removed and replaced during the initial procedure; therefore, not explanted.Section h-3 device evaluated by manufacturer: the lens was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h6- health effect - impact code: 4625 used to capture the unplanned vitrectomy.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 13-sep-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint device was received in a bag.No lens was received for evaluation.The device was inspected under magnification.The complaint device was received with the plunger rod partially advanced.The cartridge tip was damaged in a way that may have occurred during shipping.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly was inspected and presented with no issues.Complaint issue "positioning issue" was not identified during product evaluation as the suspect iol was not received as part of the return.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Device history record (dhr) review: the manufacturing records for the product were reviewed, the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications and the complaint issue reported could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20163579
Report Number3012236936-2024-000242
Device Sequence Number15282149
Product Code MJP
UDI-Device Identifier05050474747203
UDI-Public(01)05050474747203(17)260714
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown